Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 9, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 27, 2014, 2:59 AM CDT for 24 counties in Texas. It took effect at Mar 27, 2014, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 2:59 AM CDT (07:59 UTC)
- In effect from
- Mar 27, 2014, 11:00 AM CDT
- Expired
- Mar 27, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1645 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS84 KLUB 270759 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 259 AM CDT THU MAR 27 2014 TXZ021>044-280000- /O.UPG.KLUB.FW.A.0009.140327T1400Z-140328T0000Z/ /O.NEW.KLUB.FW.W.0009.140327T1600Z-140328T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 259 AM CDT THU MAR 27 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE WESTERN SOUTH PLAINS AND SOUTHWESTERN TEXAS PANHANDLE DURING THE MORNING HOURS AND SPREAD EASTWARD THROUGH THE DAY. * HUMIDITY...FALLING TO NEAR 10 PERCENT BY MID DAY. * FUELS...DRY. * IMPACTS...WILDFIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED AND CURRENTLY ILLEGAL IN MANY COUNTIES DUE TO LOCAL OUTDOOR BURNING BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:58 AM CDT, 1 minute earlier.
Area forecast discussion, Mar 27, 2:58 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 258 AM CDT THU MAR 27 2014 .SHORT TERM... HAT APPEARED YESTERDAY AS A FAIRLY EASY DECISION FOR FIRE WEATHER AND WIND SPEEDS HAS BECOME MORE COMPLEX THIS MORNING. ZONAL FLOW EXISTS OVER MUCH OF THE CONUS THIS MORNING WITH A MID LEVEL TROUGH APPROACHING WEST TEXAS FROM THE WEST. OVERALL...THE TIMING OF THIS SYSTEM IS A BIT FASTER THAN PREVIOUSLY ANTICIPATED. THIS WOULD SUGGEST THAT THE OVERSPREADING OF HIGHEST UL WIND WOULD OCCUR BEFORE BEST DIURNALLY DRIVEN MIXING OCCURS THIS AFTERNOON. EMBEDDED MID LEVEL SPEED MAX INDICATED ON THE NAM BUT MISSED ON OBJECTIVE RAOBS ANALYSIS IS EVIDENT ON WV IMAGERY ACROSS ERN AZ AND WRN NM. GIVEN PERSISTENCE...THIS FEATURE SHOULD BE ABEAM OUR CWFA BY 12Z AND EXITING ACROSS OK BY 18Z. HAD THIS MAX DELAYED BY 6 HOURS...WE WOULD LIKELY BE DEALING WITH A HIGH WIND WARNING DAY. THE DRYLINE LOOK TO HAVE MADE IT ABOUT AS FAR WEST AS IT IS GOING TO GET AS OF 07Z AND PRESSURE FALLS ARE NOTED TO THE EAST OF THE BOUNDARY... THUS...IT SHOULD BE ON THE MOVE SOON. LOW STRATUS HAS MANAGED TO WORK ITS WAY INTO THE CENTRAL SOUTH PLAINS BUT THIS SHOULD EASILY SCOUR QUICKLY WITH THE EASTWARD ADVANCING DRYLINE. HIGH LEVEL CLOUDINESS ASSOCIATED WITH THE AFOREMENTIONED JET MAX SHOULD HELP LIMIT MIXING BEFORE 18Z WITH A CLEARING TREND UNTIL LATE THIS AFTERNOON. GIVEN ALL THIS...WILL GO AHEAD AND UPGRADE ENTIRE CWA TO RED FLAG WARNING FOR LATE THIS MORNING UNTIL 00Z AS WINDS SHOULD BE ON THEIR WAY DOWN. WITH REGARD TO WIND ADVISORY POTENTIAL...THAT IS A BIT MORE COMPLEX. HEREFORD/HOBBS SODAR INDICATES 50KT WINDS RIGHT OFF THE DECK THOUGH THAT IS MORE ASSOCIATED WITH THE LLJ INVOF THE DRYLINE AND SUSPECT THAT WE WILL SEE THAT EASE THROUGH SUNRISE. AS THE SUN STARTS TO MIX THE LOWER LEVELS...WILL CLOSELY MONITOR ISOTACH TRENDS. THE UPPER LEVEL CLOUDS OVER NM WILL INHIBIT MIXING TO SOME EXTENT DURING THE PERIOD OF PEAK WINDS ALOFT. HOWEVER...THESE SHOULD CLEAR THE AREA AROUND 18Z. WHILE THE WIND MAX EXITS...MORE EFFICIENT THERMAL PROFILES SHOULD ENABLE THE SPEEDS TO STAY UP MUCH OF THE AFTERNOON. CONFIDENCE IN ADVISORY CRITERIA IS NOT SUFFICIENT AS OF 08Z...BUT WE SHALL SEE. AFTER DARK...WINDS SHOULD DIMINISH QUICKLY LEADING TO A PLEASANT AND SEASONABLY COOL NIGHT. && .LONG TERM... TODAY/S WINDY...DUSTY AND CRITICAL FIRE WEATHER HIGHLIGHTS...WILL BE FOLLOWED BY A MUCH QUIETER DAY TOMORROW...THOUGH ANOTHER /WEAKER/ UA DISTURBANCE PROGRESSING EWRD ACROSS THE CENTRAL PLAINS WILL SEND DOWN A BACKDOOR COLD FRONT TO ACROSS THE ROLLING PLAINS. THE ANEMIC FRONT IS ANTICIPATED TO BECOME QUASI-STATIONARY ACROSS THE ERN ZONES DURING THE MORNING HOURS...BEFORE FINALLY MAKING ITS WAY TO THE REMAINDER OF CWA BY THE OVERNIGHT HOURS. THUS...ONLY A SLIGHT COOL DOWN IS EXPECTED WITH HIGHS IN THE 60S AND 70S. OVER THE WEEKEND...UL HEIGHT FIELDS WILL INCREASE COURTESY OF THE PASSAGE OF A LOW AMPLITUDE UA RIDGE. THIS BEING COUPLED WITH THE RETURN OF BREEZY /15-20 MPH/ SFC SRLY FLOW WILL LEAD TO HIGHS WARMING NICELY INTO THE 70S AND 80S...WITH SUNDAY BEING THE WARMEST AND BREEZIEST OF THE TWO DAYS. AN UA DISTURBANCE EJECTING OUT OF THE CENTRAL ROCKIES TO ACROSS THE CENTRAL PLAINS MONDAY WILL CAUSE THE IMPINGEMENT OF ANOTHER DRY AND WEAK COLD FRONT BY THE MORNING HOURS. HENCE...TEMPS WILL ONLY BE SLIGHTLY TEMPERED /70S/. THEREAFTER...THINGS COULD BECOME INTERESTING AS ANOTHER BROAD UA LOW NEARS THE CENTRAL ROCKIES TUESDAY...LEADING TO FLOW ALOFT TO BACK TO A SWRLY FLOW. CONCURRENTLY...THE SOUTHERN PLAINS AND ROLLING PLAINS WILL BECOME ENCOMPASSED BY AN UPSLOPE SFC REGIME WHICH WILL ALLOW THE GRADUAL RETURN OF LOW LEVEL MOISTURE /PROGGED PWATS OF 0.50-0.80 INCHES BY TUESDAY MORNING/. AS THE AFOREMENTIONED UA DISTURBANCE NEARS THE CENTRAL PLAINS...ITS PACIFIC FRONT WILL PUSH INTO THE WRN ZONES AND THE AN OBVIOUS DRYLINE WILL COMMENCE TO TAKE SHAPE /SHARPENING ACROSS THE CAPROCK BY THE AFTN/. MODELS CONTINUE TO HINT AT DRYLINE CONVECTION BY THE AFTN OFF THE CAPROCK...SINCE PWATS ARE ANTICIPATED TO INCREASE TO AOA 1.00 INCH THERE. HAVE INCREASED POPS TO JUST BELOW MENTIONABLE LEVELS OFF THE CAPROCK TUESDAY ESPECIALLY SINCE THIS IS DAY 6 THAT WE ARE TALKING ABOUT...THOUGH IF MODELS CONTINUE TO SHOW THIS TREND...CATEGORICAL POPS WILL BE WARRANTED. AS THE UA DISTURBANCE PROGRESSES EWRD...SO WILL ITS PACIFIC FRONT/DRYLINE...WITH IT BEING LOCATED EAST OF THE CWA BY WEDNESDAY EVENING...MAKING WAY FOR ANOTHER COLD FRONT THAT NIGHT. AS A RESULT...EXPECT COOLER CONDITIONS TOWARDS THE END OF THE WEEK /60S/. && .FIRE WEATHER... TIMING OF UPPER LEVEL DISTURBANCE IS ABOUT 6 HOURS TOO EARLY AS COMPARED TO THE SOUTH PLAINS OUTBREAK PATTERN...THOUGH WE DO EXPECT TO CLICK OFF A FAIR NUMBER OF RED FLAG MINUTES FROM A METEOROLOGICAL STANDPOINT. DESPITE YESTERDAY/S RAINS...FUELS ARE QUITE VOLATILE AND NEAR THE 90TH PERCENTILE ON ERCS. WITH 20 FT WINDS IN THE 20-30 MPH RANGE THIS AFTERNOON AND RH NEAR 10 PCT...CONCERNS CERTAINLY JUSTIFY RED FLAG WARNING BASED ON AVAILABLE DATA. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 37 68 32 72 / 0 0 0 0 0 TULIA 73 42 68 35 73 / 0 0 0 0 0 PLAINVIEW 74 42 71 36 72 / 0 0 0 0 0 LEVELLAND 75 43 73 35 74 / 0 0 0 0 0 LUBBOCK 76 42 74 36 74 / 0 0 0 0 0 DENVER CITY 77 46 72 38 74 / 0 0 0 0 0 BROWNFIELD 77 45 75 36 74 / 0 0 0 0 0 CHILDRESS 81 43 68 37 74 / 0 0 0 0 0 SPUR 80 44 75 40 74 / 0 0 0 0 0 ASPERMONT 85 43 78 40 75 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 26/29
Hazardous weather outlook, Mar 26, 3:38 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 338 PM CDT WED MAR 26 2014 TXZ021>044-272045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 338 PM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY...AND A FIRE WEATHER WATCH COVERS THE ENTIRE AREA. WINDS MAY BE LOCALLY STRONG ENOUGH FOR WIND ADVISORIES WHILE BLOWING DUST MAY ALSO SHARPLY LIMIT VISIBILITIES IN SOME AREAS ON THURSDAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 10:45 AM CDT | Blowing Dust Advisory | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Hall and 3 more | 4 hr |
| Mar 27, 10:45 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Floyd, Hale, Hall and 3 more | 4 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.